Aa
A
A
Close
Avatar universal
Coming off Zoloft
A month ago I was prescribed Zoloft.  I started out taking 25mg then 1 week later I moved up to 50mg.

Two weeks after I started taking the pills I woke up when one in a state of fright.  I wasn't sure what had happened to have caused that experience but it was very frightening.  Two days after that experience it happened to me again, only this time I wasn't asleep, however, I was lying in bed and my eyes were closed.  I heard something like a pop and felt something like a jolt which caused my body to react.  The feeling was very intense and the jolt/spasm was very powerful, I was ready to check myself in the hospital.

After the 2nd experience I looked up the side effects of zoloft as well as posting on this site and I discovered that a side effect of Zoloft is Sleep myoclonus also known as hypnic jerks.  I've had several such experience and it has gotten so bad I have now decided it's time to go off the drug, I hardly had much sleep last night because every time I tried to sleep I experienced hypnic jerks.  I am at the point where I am afraid to close my eyes.

I wont be able to see my doctor until Tuesday, so today I lowered the dose of the pills (I didn't want to abruptly go off of it) by taking 25mg instead of 50mg.

Has anyone experienced constant hypnic jerks while on Zoloft?

Initially, the jerks originated in what seemed like my lower back, limbs but now it's affected my head.  Like I said, it's a frightening and annoying experience.
Cancel
1 Answers
Page 1 of 1
480448 tn?1426952138
Ah, I remember your last thread, I'm sorry to hear things didn't get any better for you.  To me, it sounds a lot like start-up side effects, especially considering you had just had a dosage increase.  

Be very careful doing your own research and coming to your own conclusions.  You shouldn't be making ANY changes to the medication without first seeing your doctor.  You could probably sort it out with him, and get his opinion on what is going on, before deciding for yourself what is happening, and that you need to stop taking it.

The adjustment phase of these meds can no doubt be a little rough.  That's why it's so important to try to be patient, and TRY not to "catastrophize" every symptom or side effect (which us anxious people LOVE to do).

It could very well be an issue and Zoloft might not be right for you.  It COULD also be an anxious reaction to the first two experiences, which left you quite shaken.  That kind of thing happens a good bit.  Sort of a self fulfilling prophecy if you will.  "OMG, I'm SO scared that will happen again, will it happen again?  It was so scary!  I hope it doesn't happen again!"  Then, BOOM!  It happens again.

PLEASE do not make any changes UNTIL you see your doctor.  I wish you the very best, please let us know what the doc says.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
2020005 tn?1464196836
Blank
KTowne commented on veronica0808's status
2 hrs ago
2020005 tn?1464196836
Blank
KTowne commented on KTowne's status
2 hrs ago
2020005 tn?1464196836
Blank
KTowne commented on KTowne's status
2 hrs ago
Blank
Mood Tracker
Track your mood over time
Start Tracking Now
Top Mood Disorders Answerers
Avatar universal
Blank
Arlington, VA
1551327 tn?1414146344
Blank
Tompkinsville, KY
1415482 tn?1459706314
Blank
Kingston, Jamaica
Depression Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Mood Disorders Answerers
Avatar universal
Blank
Arlington, VA
1551327 tn?1414146344
Blank
Tompkinsville, KY
1415482 tn?1459706314
Blank
Kingston, Jamaica